You are here:

Pharmacy/losing weight on lithium

Advertisement


Question
hello eric, i'm really having a hard time trying to lose weight on lithium. i have tried every diet i could think of but nothing is working. does hypothyroidism come into play here, an increase in appetite,edema, or is it something else entirely. i cant figure it out and i need your help. i would really appreciate any advice you can give me. thanks. by the way, im switching from lithium to lamictal and im currently on 600mg lithium tapering down to 0.

Answer
Hi Christopher,
Lithium is known to cause weight gain. The mechanism for the weight gain is not fully understood. Hypothyroidism is one possible cause/factor. Have your thyroid function checked out to rule that out.
Thank you for using Allexperts.
Sincerely,
Eric Brandt, B.Sc. Pharm

Pharmacy

All Answers


Answers by Expert:


Ask Experts

Volunteer


Eric Brandt

Expertise

I am a practicing pharmacist.On my drug information website, I have answered hundreds of questions to date. The articles posted on my site include Parkinson`s disease. depression, menopause, diabetes, sleep and aging, congestive heart failure, calcium channel blockers, thyroid hormone replacement therapy, ADHD, multiple sclerosis an more.

Experience

I have experience in retail as well as hospital pharmacy pracice. Currently working in a hospital pharmacy. I am experienced in drug information. Over the last 6 years I have developed a successful web site for drug information.

The addressfor my drug information website is http://www.druginformation.bc.caThere you can read articles on varios areas of health interest. You can also leave me questions which I will personally answer. I also have a free health information newsletter called The Caplet. To subscribe send e-mail to thecaplet-subscribe@topica.com

©2016 About.com. All rights reserved.